MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Nausea (1970); Visual Disturbances (2140); Vomiting (2144); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, the patient experienced vomiting, patient could not stand up, weak and very nauseous.The patients pupil was enlarged.Additional information has been received and stated that, patient visited surgeon post operation 1 day and surgeon stated that , he left too much ''glue'' or ''goo'' in her eye that's what caused her eye pressure to go so high.Surgeon put her on drops to lower pressure after he released some of it manually.The patient had used the cholinergic agonist eye drops to decrease the size of pupil.The size was decrease but still did not com to the normal.Additional information received from the consumer and stated that she sees fog was the lens being out of whack.The surgeon told to consumer that, the iol was tilted and not lying flat in the eye.The surgeon stated that, which was probably by the intraocular pressure.The surgeon had done the repositioning of iol and also told me that new lens would put if warranted.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.All information has been reported by the patient.Reported 1 day post op surgeon indicated the eye was not flushed enough, which caused the high eye pressure issue.Surgeon prescribed drops to lower pressure after releasing some liquid manually.Pupil is smaller, but still somewhat dilated despite the prescribed drops.Patient stated the surgeon indicated the lens was tilted.Information was provided that repositioning surgery done on (b)(6) 2021.Patient is waiting on consultation results for future plan.File will be reopened when new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that, the physician stated that due to an astigmatism, her pupil is irregular and the lens in pulling towards the side with the spring.Scar tissue has started forming.The lens was over the membrane at the bottom, and under the membrane at the top.The consumer consulted with another physician and physician tried a hard contact lens on my eye to determine if it was a cornea issue.The physician tried the lens, and he determined the issue was not the cornea, and that even with the hard lens.The patient vision was only 20/50, which it is without the contact.The consumer is waiting for the surgeons opinion.
 
Additional Manufacturer Narrative
Additional information provided.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that, the symptoms are still continuing.

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13087797
Report Number1119421-2021-02469
Device Sequence Number14886771
Product Code MFK
UDI-Device Identifier00380652416078
UDI-Public00380652416078
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberTFNT40
Device Catalogue NumberTFNT40U210
Device Lot Number12735962
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer02/28/2022
04/08/2022
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date03/23/2022
04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAZOLAMIDE.; OFLOXACIN.; PREDNISONE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale